MAUDE Adverse Event Report: STRYKER GMBH DRILL, AO, STERILE T2 FEMUR Ø4,2X340 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL, AO, STERILE T2 FEMUR Ø4,2X340 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18064260S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The drill broke whilst drilling the posterior screw on the calcaneus.A replacement was available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to h6 (component code).The reported event could be confirmed, since physical evaluation revealed a broken off tip.The drilling spiral of the drill returned is completely sheared off.The broken off piece was not returned.According to the appearance of the breakage surface, the drill broke in a (forced) brittle manner due to overload, most likely by bending stresses.The breakage may be caused by drilling under misalignment and / or contact with a hard object.Based on the above facts the root cause of the reported event is not related to a deficiency of the device but is rather linked to improper handling by the user.The brochure ¿instructions for cleaning, sterilization, inspection and maintenance¿ help to determine whether an instrument is in good condition or must be replaced due to excessive wear or obvious defects.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.According to event description it was stated that a ¿replacement was available¿ and per event details available the procedure was completed successfully with no impact to the patient.In addition, the risk has been evaluated and is adequately covered in the current valid risk file.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
DRILL, AO, STERILE T2 FEMUR Ø4,2X340 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18425488
Report Number0009610622-2024-00001
Device Sequence Number7743665
Product Code LXH
UDI-Device Identifier04546540196774
UDI-Public04546540196774
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18064260S
Device Lot NumberKU167974
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexMale